Experiencing Discomfort after Intra Uterine Device Insertion


Q: I have a coil fitted and recently i have been experiencing discomfort. it seems as though the strings are low down and from time to time they prickle me i also have been suffering from period like symptoms all month long. is there something wrong with the coil?


A:   In a small percentage of women, the muscular contractions of the uterus push the coil out of place or expel it from the uterus. This is usually seen within the first few months of insertion of the coil. If the coil has been dislodged, you may be able to feel the lower end of the device, or you may experience persistent pain or abnormal bleeding, or you or your partner may feel pain or discomfort during intercourse. I would suggest that you follow up with your gynaecologist to see whether the coil is placed where its meant to be. I hope this helps, take care.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon